Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy
Apr 2, 2001

I am on Epivir, Sustiva, and Zerit, and have been for over a year. Within the last month I've started having pain in my knees, I went to my family doctor, and had xrays and recieved an antiinflammatory drug. I had to stop taking the medicine because it upset my stomach, and the xrays came back with no injury and no arthritic changes. The pain went away for a little while, but then my elbows, wrists and ankles and feet started to hurt. It feels like a dull ache and then I get shooting pains off and on that almost bring me to tears. I am calling my Hiv doc tomorrow, but I am wondering if I can find out what this is before then. My viral load has been undetectable for two years, and CD4 300. could this be neuropathy?

Response from Dr. Boyle

The symptoms you are describing are unlikely to be related to neuropathy or to the medications you are currently taking. I am sure your doctor will order some additional tests to evaluate this problem and a long-acting non-steroidal anti-inflammatory drug (such as Vioxx or Celebrex) may help until a diagnosis is made. BB



Previous
Life-expectancy for compliant regime
Next
Sustiva, can I change my dosing schedule?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement